Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 453, NWS Little Rock, AR

August 20, 2003Prairie County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 20, 2003, 7:08 PM CDT for Prairie County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2003, 7:08 PM CDT (00:08 UTC)
Expired
Aug 20, 2003, 7:55 PM CDT
In force
47 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Prairie County, AR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:36 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 20, 3:36 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
336 PM CDT WED AUG 20 2003

...MAIN CONCERN IS THE HEAT...

HIGH PRESSURE CONTINUES ACROSS THE AREA. HOT TEMPERATURES ALSO
CONTINUE UNDERNEATH THE AREA OF HIGH PRESSURE. THE TEMPERATURE
SOARED TO 101 DEGREES THIS AFTERNOON AT NORTH LITTLE ROCK. THE SKY WAS
PARTLY CLOUDY IN MOST LOCATIONS. HOWEVER...ISOLATED THUNDERSTORMS
HAVE BEGUN TO DEVELOP ACROSS THE CWFA. TEMPERATURES WILL AGAIN REACH
NEAR 100 DEGREES TOMORROW WITH DEW POINTS IN THE MID 70S. WILL
THEREFORE CONTINUE THE HEAT ADVISORY FOR ANOTHER DAY.

THE AREA OF HIGH PRESSURE WILL SLIDE TO THE WEST TONIGHT AND BRING
MORE OF A NORTHWEST FLOW ACROSS THE AREA. A COLD FRONT IN THE UPPER
MIDWEST WILL WORK ITS WAY INTO NORTH ARKANSAS ON FRIDAY. THIS WILL
INCREASE THE CHANCE OF SHOWERS AND THUNDERSTORMS A BIT ALONG AND
AHEAD OF THE FRONT. THE FRONT IS EXPECTED TO STALL NEAR THE
LOUISIANA BORDER BY SUNDAY MORNING. THEREFORE...A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS IS EXPECTED THROUGH EARLY NEXT WEEK IN THE
SOUTH PART OF THE CWFA.

COOLER TEMPERATURES ARE EXPECTED FOR THE WEEKEND BEHIND THE FRONT.
GUIDANCE TEMPERATURES ARE A BIT TOO LOW FOR TOMORROW SO WILL GO A
COUPLE OF DEGREES WARMER THAN THAT.

HRO   72  95  72  92 /  20  20  30  30
LIT   76  98  76  95 /  20  20  20  30
HOT   75  98  75  96 /  20  20  20  30
PBF   75  98  75  97 /  20  20  20  30

.LZK...HEAT ADVISORY FOR TONIGHT AND THURSDAY FOR ZONES
ARZ021>022...ARZ030>034...ARZ037>047...ARZ052>057...ARZ062>069.

51
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 14 hours 8 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-210930-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED AUG 20 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT TODAY FOR PARTS OF CENTRAL AND SOUTH
ARKANSAS. HIGH HUMIDITY AND HIGH TEMPERATURES WILL COMBINE ONCE MORE
TO PRODUCE HEAT INDEX READINGS BETWEEN 105 AND 115 OVER MUCH OF
CENTRAL AND SOUTH ARKANSAS THIS AFTERNOON. HEAT-RELATED WEATHER
HAZARDS CAN BE EXPECTED THIS AFTERNOON WITH THESE HOT CONDITIONS.
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE STATE
TODAY AND EARLY TONIGHT...ALTHOUGH NO STORMS ARE EXPECTED TO BECOME
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ONLY WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE STATE THURSDAY THROUGH TUESDAY. A COLD FRONT WILL
BE AFFECTING ARKANSAS DURING THE LATTER PART OF THE WEEK. IT IS
FORECAST TO ENTER ARKANSAS LATE THURSDAY OR EARLY FRIDAY MORNING.
SINCE THE FRONT WILL BE CROSSING THE STATE DURING THE NIGHT...NO
HAZARDOUS WEATHER IS EXPECTED WITH THE PASSAGE OF THE COLD FRONT.
SOMEWHAT COOLER AND DRIER AIR WILL ENTER THE STATE AFTER THE FRONT
MOVES ACROSS ARKANSAS. THE POSSIBILITY EXISTS FOR THE FRONT TO STALL
AND SOME AREAS MAY NOT GET ANY RELIEF FROM THE HEAT AND HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:56 PM CDTSevere Thunderstorm WarningLZKNewton44 min
Aug 21, 3:01 PM CDTSevere Thunderstorm WarningLZKCleburne39 min
Aug 21, 5:13 PM CDTSevere Thunderstorm WarningLZKIzard, Sharp42 min
Aug 21, 5:45 PM CDTFlash Flood WarningLZKIzard, Sharp2 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.